MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra ureteral dilatation balloon was used in the right ureter during a ureteral balloon dilation performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon burst as soon as the pressure was gradually increased to expand the balloon.The procedure was completed with another uromax ultra ureteral dilatation balloon device.There was no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra ureteral dilatation balloon was used in the right ureter during a ureteral balloon dilation performed on (b)(6), 2019.According to the complainant, during the procedure, the balloon burst as soon as the pressure was gradually increased to expand the balloon.The procedure was completed with another uromax ultra ureteral dilatation balloon device.There was no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Problem code 1074 captures the reportable event of balloon burst.Investigation result a visual examination of the returned complaint device found that the balloon was not folded which indicated that the balloon was subjected to positive pressure.It was also noted that the balloon had a longitudinal tear which started at the distal transition end of the balloon and extended proximally along the balloon.There was no evidence to suggest that the device was used in a manner inconsistent with the labelled indications.This failure is likely due to factors or conditions related to procedure during the use of the device that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8815831
Report Number3005099803-2019-03669
Device Sequence Number3205670
Product Code KOE
UDI-Device Identifier08714729341185
UDI-Public08714729341185
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2021
Device Model NumberM0062251080
Device Catalogue Number225-108
Device Lot Number0022425837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR